Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 122, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 5, 2003, 11:23 AM CDT for Bowie County, Texas; Miller County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2003, 11:23 AM CDT (16:23 UTC)
- Expired
- May 5, 2003, 12:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 10:40 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3415 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 18.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:00 AM CDT, 23 minutes earlier.
Area forecast discussion, May 5, 11:00 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT MON MAY 5 2003 UPDATED ZONES ALREADY SENT TO HEADLINE TORNADO WATCH ACROSS NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA AND MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. UPPED POPS SLIGHTLY TO MATCH ONGOING WEATHER. 13 .SHV...TORNADO WATCH IN EFFECT UNTIL 400 PM...ARZ050-051-059>061-070> 073-LAZ001>006-012>014-OKZ077-TXZ096-097-108>112-124>126-136>138.
Hazardous weather outlook, May 5, 6:00 AM CDT, 5 hours 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY INTERACTING WITH WARM...MOIST...AND UNSTABLE AIR TO PRODUCE AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THIS ACTIVITY WILL BE MAINLY ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A MOIST AND FAIRLY UNSTABLE ATMOSPHERE WILL LINGER THROUGH THE MIDDLE OF THE WORK WEEK. THEREFORE AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 5, 11:01 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1101 AM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1022 AM WINNSBORO TX 1.75 INCH HAIL
05/05/03 WOOD REPORTED BY AMATEUR RADIO.
1027 AM LEESBURG TX 1.00 INCH HAIL
05/05/03 CAMP REPORTED BY TRAINED
SPOTTER.Local storm report, May 5, 11:16 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1116 AM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 AM SCOGGINS TX 1.75 INCH HAIL
05/05/03 FRANKLIN REPORTED BY GENERAL
PUBLIC.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:57 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 33 min |
| May 5, 10:18 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin | 42 min |
| May 5, 11:22 AM CDT | Severe Thunderstorm Warning | SHV | Morris | 23 min |
| May 5, 2:54 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 36 min |
| May 5, 3:14 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 46 min |
| May 5, 3:29 PM CDT | Severe Thunderstorm Warning | SHV | Morris, Titus | 46 min |
| May 5, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 60 min |
| May 5, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Upshur | 43 min |
| May 5, 3:57 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 48 min |
| May 5, 4:36 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 24 min |
| May 5, 4:40 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 65 min |
| May 5, 11:41 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette | 49 min |
| May 5, 12:00 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 60 min |
| May 5, 1:23 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Nevada | 37 min |
| May 5, 3:19 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 41 min |
| May 5, 3:42 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 48 min |
| May 5, 3:45 PM CDT | Tornado Warning | SHV | Howard | 30 min |
| May 5, 3:57 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 63 min |
| May 5, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette | 50 min |
| May 5, 4:52 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 38 min |
| May 5, 5:22 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 53 min |
| May 5, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Union | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.